MAUDE Adverse Event Report: CORDIS DE MEXICO 6F .070 JR 5 100CM; CATHETER, PERCUTANEOUS

CORDIS DE MEXICO 6F .070 JR 5 100CM; CATHETER, PERCUTANEOUS
Model Number 67008400
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the last 10cm of the vista brite guiding catheter broke completely off and is floating in the aorta.The physician managed to successfully retrieve the distal tip with a cook snare.Another guide catheter was used and stented of the right coronary was completed successfully.There were no patient injuries.The physician advanced the guiding catheter in the aorta.When he advanced it over the aorta arch (before positioning and selecting a coronary) he turned (torqued) the catheter and felt that the catheter did not want to move.When he observed the screen he saw that the last 10 cm of the catheter broke completely off.All parts were kept, the shaft and the broken off tip, placed in a cidex for 10 min and then flushed with water and cidex.The device is available for analysis.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The last 10 cm of the vista brite guiding catheter broke completely off and is floating in the aorta.The physician managed to successfully retrieve the distal tip with a cook snare.Another guide catheter was used and stenting of the right coronary was completed successfully.There were no patient injuries.The physician advanced the guiding catheter in the aorta.When he advanced it over the aorta arch (before positioning and selecting a coronary) he turned (torqued) the catheter and felt that the catheter did not want to move.When he observed the screen he saw that the last 10 cm of the catheter broke completely off.All parts were kept, the shaft and the broken off tip, placed in a cidex for 10 min and then flushed with water and cidex.The device is available for analysis.Additional information was received and there were no anomalies noted when the device was removed from the package or during prep.There was no excessive torquing while advancing the catheter.The catheter was not placed in an acute bend.There were no kinks observed on the device.The device is available for analysis and procedural films are available.Additional information was received and there was no damages noted to the packaging prior to use.There were no kinks noted on the device prior to use.The device was prepped according to the instruction for use.Review of films received for this cause provided the following information: two five-second angiographic images in the position of rao 30 degrees were provided.Both images show a catheter separated in two pieces.Images appeared to show that the distal end of the separated segment was possibly jammed or stuck in the ascending aorta as there was minimally movement on that end.The proximal end of the separated segment appeared to be moving along with the flow of blood from the heart while hanging in the descending aorta.The point of separation on the catheter appeared to be asymmetrical of the distal and proximal segments.The second images provided approximately 14 minutes later showed that the separated segment had migrated slightly along with the blood flow away from the heart.The reported ¿catheter (body/shaft)/ separated - in-patient¿ was confirmed through analysis of the device.The exact cause could not be determined.Based on the information provided and films received, procedural factors likely contributed to the issue reported as evidenced by presence of elongations, twisting and exposed wire.According to the instructions for use (ifu), ¿if strong resistance is met during manipulation, discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.Torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire and catheter sheath introducer).Advancement, manipulation and withdrawal of the guiding catheter should always be performed under fluoroscopic guidance.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.
 
Additional Manufacturer Narrative
Updated complaint conclusion due to receipt of additional images: the last 10cm of the vista brite guiding catheter broke completely off and is floating in the aorta.The physician managed to successfully retrieve the distal tip with a cook snare.Another guide catheter was used and stenting of the right coronary was completed successfully.There were no patient injuries.The physician advanced the guiding catheter in the aorta.When he advanced it over the aorta arch (before positioning and selecting a coronary) he turned (torqued) the catheter and felt that the catheter did not want to move.When he observed the screen he saw that the last 10 cm of the catheter broke completely off.All parts were kept, the shaft and the broken off tip, placed in a cidex for 10 min and then flushed with water and cidex.The device is available for analysis.Additional information was received and there were no anomalies noted when the device was removed from the package or during prep.There was no excessive torqueing while advancing the catheter.The catheter was not placed in an acute bend.There were no kinks observed on the device.The device is available for analysis and procedural films are available.Additional information was received and there was no damages noted to the packaging prior to use.There were no kinks noted on the device prior to use.The device was prepped according to the instruction for use.Review of films received for this cause provided the following information: images provided further clarification that the proximal end of the separated segment appeared to be possibly jammed or stuck in the transverse/descending aorta as there was minimally movement on that end.The distal end of the separated segment appeared to be dangling in the ascending aorta.The point of separation on the catheter appeared to be asymmetrical of the distal and proximal segments.No other information was provided with review of these additional images.A non-sterile unit of 6f.070 jr 5 100cm was received coiled inside of a plastic bag.Catheter body was received separated.15.5 cm of distal tip was received separated and kink/compressed condition was observed at.5 cm near of separated area.The edges of the separations were observed with elongations, twisting and exposed wire.A kink condition was observed on the proximal section at 19 cm from distal section.No another damages were observed.Separation areas of the catheter were inspected under vision system and the edges showed elongations, twisting and exposed wire.These conditions (characteristics) presented evidence of an application of a tension force that induced to the separation.Inner diameter/outer diameters were measured near of kinked/compressed condition areas and results were found within specification.Review of lot 17493464 revealed no anomalies during the manufacturing and inspection processes.The reported ¿catheter (body/shaft)/ separated - in-patient¿ was confirmed through analysis of the device and film review.The exact cause could not be determined.Based on the information provided and films received, procedural factors likely contributed to the issue reported as evidenced by presence of elongations, twisting and exposed wire.According to the instructions for use (ifu), ¿if strong resistance is met during manipulation, discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.Torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire and catheter sheath introducer).Advancement, manipulation and withdrawal of the guiding catheter should always be performed under fluoroscopic guidance.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.

Brand Name
6F .070 JR 5 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6128557
Report Number9616099-2016-00763
Device Sequence Number1155313
Product Code DQY
UDI-Device Identifier20705032020494
UDI-Public20705032020494
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number67008400
Device Catalogue Number67008400
Device Lot Number17493464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2016
Distributor Facility Aware Date11/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date11/28/2016
Supplement Report FDA Received Date12/30/2016
01/19/2017
01/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;